International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 13, Pages 2119-2123

On a problem on explicit embeddings of the group

Vahagn H. Mikaelian

Department of Informatics and Applied Mathematics, Yerevan State University, 1 Alex Manoogian Street, Yerevan 375025, Armenia

Received 27 October 2004; Revised 12 April 2005

Copyright © 2005 Vahagn H. Mikaelian. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Answering a question of de la Harpe and Bridson in the Kourovka Notebook, we build the explicit embeddings of the additive group of rational numbers in a finitely generated group G. The group G in fact is two-generator, and the constructed embedding can be subnormal and preserve a few properties such as solubility or torsion freeness.